Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

March 1, 2016Overton County, Tennessee

NWS Nashville, TN issued this special weather statement at Mar 1, 2016, 1:13 PM CST for Overton County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2016, 1:13 PM CST (19:13 UTC)
Expired
Mar 1, 2016, 2:00 PM CST
In force
47 min
Issued by
NWS Nashville, TN

County Overton County, TN

The radar

The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

396 
WWUS84 KOHX 011913
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CST TUE MAR 1 2016
 
TNZ033-012000-
OVERTON TN-
113 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON COUNTY UNTIL 200 PM
CST...

AT 112 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LIVINGSTON...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...RICKMAN AND STANDING STONE STATE PARK. 

LAT...LON 3653 8526 3651 8522 3650 8519 3636 8512
      3629 8512 3623 8539 3623 8541 3637 8550
      3640 8550 3653 8529 3654 8527
TIME...MOT...LOC 1912Z 240DEG 49KT 3635 8538 

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 1, 12:01 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 1, 12:01 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1201 PM CST TUE MAR 1 2016

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

SHOWERS AND EMBEDDED THUNDERSTORMS MOVING ACROSS WESTERN MIDDLE TN
AT THIS TIME. STORMS REMAIN WELL BELOW STRONG/SEVERE LIMITS. FOR
THE MOST PART...THE MID STATE IS NOW UNDER JUST A MARGINAL RISK
EXCEPT ACROSS THE FAR SE WHERE A SLIGHT RISK CONTINUES TO RESIDE.
INSTABILITIES SHOULD CLIMB A BIT MORE ACROSS EASTERN AREAS AND
THUS...THE POTENTIAL FOR STRONG TO SEVERE TSTMS IS STILL IN PLAY
EAST OF I-65. HOWEVER...STRONG LINEAR FORCING DOES NOT REALLY COME
INTO PLAY UNTIL AFTER THE INSTABILITY AXIS PASSES TO OUR EAST.

SO...OVERALL...FCST IS STILL IN GOOD SHAPE. NO MENTION OF STRONG
TO SEVERE TSTMS IN THE GRIDS SO NO GRID MOD NEEDED. WILL GO AHEAD
AND RESEND THE ZONES...ANYHOW.

&&

.AVIATION...
18Z TAF DISCUSSION.

PRE-FRONTAL BOUNDARY CONTINUES TO TRACK ACROSS THE MID-STATE...
FOLLOWED CLOSELY BY INCOMING FRONTAL BOUNDARY. SHOWERS AND
ISOLATED STORMS WILL CONTINUE TO AFFECT THE AREA THE BALANCE
OF THE AFTERNOON...WITH SNOW SHOWERS POSSIBLE ACROSS THE PLATEAU
LATER TONIGHT AS COLD AIR SETTLES IN. CIGS EXPECTED TO BOUNCE
AROUND LARGELY IN THE VFR/MVFR RANGE...ALTHOUGH THEY MAY BE
BRIEFLY LOWER. VSBYS EXPECTED TO DROP MAINLY WITH HEAVIER PRECIP.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/AVIATION........07
LONG TERM..................XXI
Hazardous weather outlook, Mar 1, 10:35 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 AM CST TUE MAR 1 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-021115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1035 AM CST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE
TENNESSEE THROUGH MID AFTERNOON.

A STRONG COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE
TODAY...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE
AREA. SOME STORMS MAY BE STRONG TO SEVERE...WITH STRONG TO
DAMAGING WIND AND HAIL THE MAIN THREAT. THE BEST CHANCE FOR
SEVERE THUNDERSTORMS LOOKS TO BE ALONG THE CUMBERLAND
PLATEAU EARLY THIS AFTERNOON.

AS COLDER AIR MOVES INTO MIDDLE TENNESSEE LATE TUESDAY
NIGHT...RAIN MAY MIX WITH LIGHT SNOW ACROSS THE CUMBERLAND
PLATEAU BEFORE ENDING. NO SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TUESDAY MORNING INTO
TUESDAY AFTERNOON.

In the hours before

Special weather statement, Mar 1, 1:13 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CST TUE MAR 1 2016

TNZ033-012000-
OVERTON TN-
113 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON COUNTY UNTIL 200 PM
CST...

AT 112 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LIVINGSTON...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...RICKMAN AND STANDING STONE STATE PARK.

LAT...LON 3653 8526 3651 8522 3650 8519 3636 8512
      3629 8512 3623 8539 3623 8541 3637 8550
      3640 8550 3653 8529 3654 8527
TIME...MOT...LOC 1912Z 240DEG 49KT 3635 8538

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 1:20 PM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett25 min
Mar 1, 1:34 PM CSTSpecial Weather StatementOHXPickett41 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.